Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 6, NWS Austin/San Antonio, TX

August 14, 201633 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Aug 14, 2016, 9:06 PM CDT for 33 counties in Texas. It took effect at Aug 15, 2016, 1:00 AM CDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2016, 9:06 PM CDT (02:06 UTC)
In effect from
Aug 15, 2016, 1:00 AM CDT
Expired
Aug 17, 2016, 7:00 PM CDT
In force
66 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WGUS64 KEWX 150206
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH OVERNIGHT INTO MONDAY MORNING...

.AN UPPER LEVEL DISTURBANCES AND A TROUGH OF LOW PRESSURE AT THE
SURFACE COMBINED WITH A TROPICAL AIRMASS WILL GENERATE NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH MONDAY. HEAVY RAINS ARE EXPECTED
TO DEVELOP DURING THE OVERNIGHT HOURS AND LINGER INTO MONDAY
MORNING. SOME AREAS HAVE RECEIVED HEAVY RAINS OVER THE LAST
COUPLE OF DAYS MAKING SOILS MORE SATURATED. RUNOFF WILL BECOME
MORE RAPID LEADING TO FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS
OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED TOTALS NEAR 6 INCHES
POSSIBLE.

TXZ171>173-183>194-202>209-217>225-228-151015-
/O.NEW.KEWX.FF.A.0006.160815T0600Z-160815T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETSVILLE...CARRIZO SPRINGS
906 PM CDT SUN AUG 14 2016

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH 1 PM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...
   BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... 
  DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
   LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
  VAL VERDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6
  INCHES. SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A
  MORE RAPID RUNOFF. 

* SOME SMALL STREAMS COULD EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
753 
WGUS64 KEWX 150848
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 AM CDT MON AUG 15 2016

...FLASH FLOOD WATCH IN EFFECT TODAY...

.A MID AND UPPER LEVEL DISTURBANCE WILL INTERACT WITH DEEP MOISTURE
TO PRODUCE NUMEROUS SHOWERS AND STORMS TODAY ACROSS THIS HILL
COUNTRY AND I-35 CORRIDOR EASTWARD. LOCALLY HEAVY RAINFALL WILL
OCCUR WITH SOME OF THESE STORMS AND COULD RESULT IN FLASH
FLOODING. SHOWERS AND STORMS ARE EXPECTED TO CONTINUE OVER
PORTIONS OF THE AREA TONIGHT AND COULD EXPAND FARTHER WEST THROUGH
THE HILL COUNTRY AND INTO THE RIO GRANDE PLAINS.

THERE IS A POTENTIAL THE FLASH FLOOD WATCH COULD BE EXTENDED INTO
TONIGHT FOR PORTIONS OF THE AREA AS WELL AS EXPANDED WEST TO
INCLUDE THE RIO GRANDE PLAINS AND WESTERN EDWARDS PLATEAU.

TXZ183-184-202-217-151000-
/O.CAN.KEWX.FF.A.0006.000000T0000Z-160815T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETVILLE...
EAGLE PASS
348 AM CDT MON AUG 15 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR PORTIONS OF THE RIO
GRANDE PLAINS FOR TODAY. THE HEAVY RAINFALL IS EXPECTED TO REMAIN
FARTHER EAST ACROSS THE HILL COUNTRY AND I-35 CORRIDOR TODAY.
THERE IS THE POSSIBILITY FOR HEAVY RAINFALL TO DEVELOP TONIGHT
ACROSS THE RIO GRANDE PLAINS AND WESTERN EDWARDS PLATEAU...AND THE
FLASH FLOOD WATCH COULD BE EXPANDED BACK INTO THE AREA AT THIS
TIME.

$$

TXZ171>173-185>194-203>209-218>225-228-152000-
/O.EXT.KEWX.FF.A.0006.000000T0000Z-160816T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
348 AM CDT MON AUG 15 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 6 
  INCHES. SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A 
  MORE RAPID RUNOFF. 

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN
  FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED
  IN WATER. TURN AROUND...DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
975 
WGUS64 KEWX 151918
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT MON AUG 15 2016

TXZ171>173-185>194-203>209-218>225-228-161000-
/O.EXT.KEWX.FF.A.0006.000000T0000Z-160817T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
218 PM CDT MON AUG 15 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH TUESDAY EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES.
  SOILS ARE BECOMING MORE SATURATED AND WILL LEAD TO A MORE RAPID
  RUNOFF.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
217 
WGUS64 KEWX 160957
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 AM CDT TUE AUG 16 2016

...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED
TODAY OVER PORTIONS OF SOUTH CENTRAL TEXAS...

TXZ171>173-185>194-203>209-218>225-228-162100-
/O.CON.KEWX.FF.A.0006.000000T0000Z-160817T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
457 AM CDT TUE AUG 16 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4
  INCHES ARE POSSIBLE TODAY. THESE RAINFALL AMOUNTS COMBINED WITH
  NEARLY SATURATED SOILS WILL LEAD TO RAPID RUNOFF AND FLASH
  FLOODING.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
501 
WGUS64 KEWX 161929
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
229 PM CDT TUE AUG 16 2016

...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED THROUGH
WEDNESDAY EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS...

TXZ171>173-185>194-203>209-218>225-228-170900-
/O.EXT.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
229 PM CDT TUE AUG 16 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH WEDNESDAY EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4
  INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL
  AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO RAPID
  RUNOFF AND FLASH FLOODING.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
103 
WGUS64 KEWX 170858
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 AM CDT WED AUG 17 2016

...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL EXPECTED THROUGH
THIS EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS...

TXZ171>173-185>194-203>209-218>225-228-172100-
/O.CON.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
358 AM CDT WED AUG 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4
  INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL
  AMOUNTS COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED LEVELS
  IN CREEKS AND STREAMS ACROSS THE REGION WILL LEAD TO RAPID
  RUNOFF AND FLASH FLOODING.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
136 
WGUS64 KEWX 171939
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 PM CDT WED AUG 17 2016

...ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE THROUGH
THIS EVENING OVER PORTIONS OF SOUTH CENTRAL TEXAS...

TXZ171>173-185>194-203>209-218>225-228-180000-
/O.CON.KEWX.FF.A.0006.000000T0000Z-160818T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETSVILLE...CARRIZO SPRINGS
239 PM CDT WED AUG 17 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...REAL... 
  TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* UNTIL 7 PM CDT THIS EVENING

* RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED TOTALS UP TO 3
  INCHES ARE POSSIBLE THROUGH WEDNESDAY EVENING. THESE RAINFALL
  AMOUNTS COMBINED WITH NEARLY SATURATED SOILS AND ELEVATED LEVELS
  IN CREEKS AND STREAMS ACROSS THE REGION WILL LEAD TO RAPID
  RUNOFF AND FLASH FLOODING.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 14, 7:12 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 14, 7:12 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
712 PM CDT SUN AUG 14 2016

.AVIATION... /00Z TAFS/

Deep tropical moisture and light shear environment will lead to an
intermittent pattern of clouds, rain and fog separated by a few
hours of vfr skies. Most of the evening convective activity will
concentrate south of US Hwy 90, so will leave out the mention of
thunder. The rain trends will probably be cyclical with minimal
activity around midnight and more persistent activity from the
early morning to early evening. During the onset period of
minimal convection, will keep lower cigs in the IFR category,
knowing conditions could fluctuate from LIFR to VFR at any time
during the night. Some increased thunder probabilities should
occur at some point Monday, but with the rich tropical air,
showers should predominate 90 percent of the time. Will leave no
mention of thunder in the TAFs until radar trend and rapid refresh
model runs suggest a better time to pinpoint these chances. As
with any thunderstorm that develops, there should be some areas
that briefly drop to as low as 1/4 mile from very heavy tropical
rains. Winds are expected to remain light E/NE but could become
gusty to 30 knots around stronger convection.

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT SUN AUG 14 2016/

SHORT TERM (Tonight through Monday Night)...
Scattered to numerous showers and isolated thunderstorms and even
categorical chances for rain are in the short-term forecast. There
are several weather features such as outflow boundaries, mid-
level shear axis, low to mid level cyclonic circulation and pwats
at 2 inches and higher over most of the area, all coming together
for a wet period through Monday. Best chances for rain will be
late this afternoon into the evening and continuing through the
overnight hours. Localized heavy rain is expected across some
areas through the period with rainfall amounts ranging from 1 to 3
inches and up to 4 inches possible over isolated spots. The bulk
of the heaviest rain is expected east of Interstate 35 and/or over
the southern Edwards Plateau and Rio Grande PLains. Models are
having a difficult time handling where the bullseye of the rain
is going to be. However, based on the position of all these
weather features above mentioned, we believe that the stronger
storms and rain producers will occur along and south of Highway
90. Widespread flash flooding is not expected at this time,
however, there is a good chance for localized flash flooding
across area roadways, underpasses and poor drainage locations.

The wet pattern continues on Monday with another round of heavy
rain mainly along and east of Highway 281. Monday's high
temperatures will only be in the upper 70s to lower 80s.

LONG TERM (Tuesday through Sunday)...
Southwest flow aloft and plenty low to mid level moisture coming
in from the Gulf will maintain chances for rain for much of the
work week over the area. Daytime highs will be below climate
normals due to cloud cover and precipitation. Drier weather
conditions are expected for the later part of the week into the
early part of next weekend with temperatures warming back into
the lower to mid 90s. It looks like rain chances return late
Saturday into Sunday of next week as another weak cold front
pushes into central Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  84  72  86  73 /  70  80  60  60  40
Austin Bergstrom Intl Airport  72  83  71  86  73 /  70  80  60  70  40
New Braunfels Muni Airport     72  84  72  86  72 /  80  80  60  60  40
Burnet Muni Airport            71  82  69  83  71 /  60  60  40  60  40
Del Rio Intl Airport           74  84  71  86  73 /  40  40  40  60  50
Georgetown Muni Airport        73  82  71  84  72 /  60  70  50  60  40
Hondo Muni Airport             72  84  72  86  73 /  80  80  60  60  40
San Marcos Muni Airport        73  82  71  86  73 /  70  80  60  70  40
La Grange - Fayette Regional   75  85  74  87  74 /  60  70  70  70  50
San Antonio Intl Airport       73  83  73  87  74 /  80  80  60  60  40
Stinson Muni Airport           74  85  74  88  74 /  80  80  60  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...04
Public Service/Data Collection...Williams
Hazardous weather outlook, Aug 14, 1:32 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 PM CDT SUN AUG 14 2016

TXZ171>173-183>194-202>209-217>225-228-151845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
132 PM CDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS PORTIONS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED SPOTS OF
FLOODING THIS AFTERNOON. THE THREAT FOR LOCALLY HEAVY RAINFALL
AND POTENTIAL FLOODING WILL INCREASE TONIGHT ESPECIALLY FOR AREAS
EAST OF A DEL RIO TO KERRVILLE LINE WHERE ISOLATED AMOUNTS COULD
REACH 4 INCHES OF RAIN. REMEMBER...TURN AROUND DONT DOWN IF YOU
ENCOUNTER A FLOODED ROADWAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE
MONDAY THROUGH TUESDAY AND COULD LEAD TO FLASH FLOODING.
REMEMBER...TURN AROUND DONT DOWN IF YOU ENCOUNTER A FLOODED
ROADWAY.

FROM TODAY THROUGH THURSDAY 2 TO 4 INCHES OF RAIN WILL BE COMMON
OVER THE REGION. HOWEVER...POCKETS UP TO 8 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT TO THE NWS ANY
SIGNIFICANT RAINFALL AMOUNTS AND FLOODING REPORTS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:58 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe107 min

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.